MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The reporter stated that a patient underwent a splenic embolization procedure on an unspecified date to control bleeding following an accident.The patient developed a skin rash / allergic reaction and low grade fever a few weeks following the procedure.The patient was prescribed eucerin and hydrocortisone cream for contact dermatitis.The hospital linens were changed to hypoallergenic.The rash and fever continued for three more days spreading to the patient's chest, shoulders and arms.The patient returned to the emergency room and was treated with intravenous prednisone and benadryl and was also given a prescription for the same for several more days.The rash cleared up.The patient then developed hives in random spots and a pimple-like bumpy rash and itching on the hands, wrist, hips, groin, ankle, calves and feet.The patient was seen by an allergist on (b)(6) 2017 and prescribed levocetirizine tablets and permethrin cream; there was no relief from either medication.On (b)(6) 2017 the patient's primary care physician prescribed methylprednisolone tablets which was taken for four days.The patient has shown improvement, however, waiting to see how the patient will react when the medication is done.Patient was scheduled for follow-up with a dermatologist on (b)(6) 2017.The reporter stated that she "will forward any results from that visit to you." a request was made to the reporter for the results of the dermatology follow-up visit.No additional information was received to date.This is one of three reports being filed as three different product lot numbers were implanted.Reference mdr numbers 1820334-2017-00674, 1820334-2017-00828 and 1820334-2017-00829 for all associated reports.The same patient is involved in each report.
 
Additional Manufacturer Narrative
Corrected information: initial symptoms occurred at two days post embolization; previously reported incorrectly as a few weeks.Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications and quality control data was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The raw material (platinum) in the embolization coil is specified to certain purity levels and numerous controls are in place to make certain the material is properly washed and is free of debris throughout the manufacturing process.Validated processes ensure the device is manufactured in a clean environment and that the final device is sterile.Biocompatibility testing was completed on the materials used in the embolization coil according to the governing standards.It is possible that the patient had an allergic reaction to the materials in the embolization coils or the adverse physiological response could be due to post embolization syndrome (pes) or another side effect of the injury/surgery.Based on the provided information and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6500623
Report Number1820334-2017-00829
Device Sequence Number1641780
Product Code KRD
UDI-Device Identifier00827002269880
UDI-Public(01)00827002269880(17)210915(10)7218292
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-4-NESTER
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR